Indiana, 2010Damaging Winds in Indiana, June 2, 2010
June 2, 2010 · NWS IND · 3 events in 2 counties and zones
A line of showers and thunderstorms pushed into west-central Indiana during the early morning hours of the 19th. These thunderstorms produced severe wind gusts and damage across a couple counties in west-central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- $1,000
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms pushed into west-central Indiana during the early morning hours of the 19th. These thunderstorms produced severe wind gusts and damage across a couple counties in west-central Indiana. Portions of Clinton County had power outages due to the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 2, 3:02 AM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 2, 3:02 AM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 AM EDT WED JUN 2 2010
.UPDATE...
THE NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW.
&&
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TODAY INTO THURSDAY
BRINGING CHANCES FOR THUNDERSTORMS TO THE REGION THROUGH
THURSDAY EVENING. HIGH PRESSURE WILL BRIEFLY ESTABLISH FRIDAY
BEFORE ANOTHER COLD FRONT BRINGS ADDITIONAL CHANCES FOR
THUNDERSTORMS SATURDAY.
&&
.NEAR TERM /TODAY/...
CURRENTLY ON THE RADAR AN MCS IS UNDERWAY ACROSS CENTRAL IL. THIS
FEATURE WILL MOVE INTO NORTHERN/CENTRAL INDIANA THIS MORNING,
BRINGING WITH IT STRONG/SEVERE THUNDERSTORMS AND VERY HEAVY
RAINFALL. A FLASH FLOOD WATCH WAS ISSUED EARLIER THIS MORNING TO
ACCOUNT FOR THE HEAVY RAIN EXPECTED. CURRENT RADAR PRECIP
ESTIMATES OVER IL INDICATE AMOUNTS AROUND 3 TO 4 INCHES...WHICH IS
PROBABLY OVERDONE, BUT EVEN A FEW INCHES OF RAIN OVER A SHORT
PERIOD OF TIME CAN CAUSE FLOODING.
SEVERAL SEVERE THUNDERSTORM WARNINGS HAVE BEEN ISSUED UPSTREAM
ACROSS MUCH OF CENTRAL AND NRN IL IN ASSOCIATION WITH THE MCS. SPC
HAS THUS WENT AHEAD AND ISSUE SEVERE THUNDERSTORM WATCH 244 WHICH
INCLUDES MUCH OF CENTRAL INDIANA UNTIL 8 AM THIS MORNING. SHORT
RANGE MODELS INDICATE THE MCS WILL WEAKEN SOMEWHAT AS IT NEARS
THE IL/IN STATE BORDER BUT SHOULD STILL BE CAPABLE OF PRODUCING
SEVERE WIND GUSTS AND POSSIBLY HAIL. MCS SHOULD FURTHER WEAKEN AS
IT CROSSES EASTERN INDIANA AND LATER RE-INTENSITY AS IT MOVES OVR
OHIO THIS AFTERNOON.
DEPENDING ON MUCH CLEARING WE SEE IN IT'S WAKE LATER THIS MORNING
AND AFTERNOON, WILL DEPEND ON THUNDERSTORMS CHANCES THIS
AFTERNOON. THERE SHOULD BE PLENTY OF INSTABILITY REMAINING WITH
CAPES AROUND 2000 J/KG AND LI'S OF -6/-7. FOR NOW HAVE LEFT IN
CHANCE POPS THIS AFTERNOON...IF WE DO WARM UP ENOUGH TO INITIATE
MORE CONVECTION IT SHOULD BE PRETTY SCATTERED IN COVERAGE.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
MORE STRONG/SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...ESPECIALLY
ACROSS THE NORTHERN TIER OF THE FORECAST AREA WHERE THE
GFS/SREF/EURO/GEM ALL PROG ANOTHER MCS TO DEVELOP TO THE WEST OF
US THIS LATE THIS AFTERNOON/EVENING AND PUSH EAST ACROSS AREA OVERNIGHT.
THE GFS IS EXTREMELY BULLISH WITH THIS FEATURE...PROJECTING QPF IN
UPWARDS OF 4" ACROSS OUR NORTHERN COUNTIES. THE REST OF THE MODEL
SUITE IS NOT NEARLY AS HEAVY WITH THE QPF...BUT DO SHOW HIGHER
AMOUNTS ACROSS THE NORTH. THE NAM IS BY FAR THE OUTLIER MODEL
DURING THIS TIME AS IT IS NOT SHOWING THE MCS AT ALL. LEANED
TOWARD THE REST OF THE MODEL SUITE THIS PACKAGE AND ISSUED A FLASH
FLOOD WATCH FOR NORTH TIER...WHICH GOES THRU THU AFTN TO ACCOUNT
FOR ADDITIONAL QPF WITH MAIN PASSAGE OF SLOW MOVING COLD FRONT.
LOOKS LIKE A DECENT AMOUNT OF FORCING WITH THE FRONT...SO WILL GO
LIKELY POPS ACROSS THE ENTIRE AREA...TRANSITIONING FROM NW TO SE
IN THE GRIDS.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
FOCUS CONTINUES TO BE ON CHANCES FOR RAIN.
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO
SATURDAY NIGHT...SO KEPT CHANCE POPS THEN. UNCERTAINTY INCREASES
LATER IN THE LONG TERM WITH AREA IN NORTHWEST FLOW ALOFT. MODELS
HINT AT ONE OR MORE WAVES IN THE FLOW BRINGING MORE RAIN BY EARLY
NEXT WEEK...BUT TIMING AND LOCATION VARIES BETWEEN THE MODELS.
WITH THE UNCERTAINTY DECIDED TO CONTINUE DRY FORECAST MONDAY AND
TUESDAY FOR NOW RATHER THAN INUNDATE THE FORECAST WITH CHANCE POPS.
&&
.AVIATION.../DISCUSSION FOR 020600Z TAFS/...
THUNDERSTORM COMPLEX ACROSS IOWA AND NORTHWEST ILLINOIS COULD REACH
KLAF BY 10Z AND KIND AND KHUF BY 11Z-12Z. RAPID REFRESH AND MOST
SHORT TERM MODELS INDICATE THUNDERSTORMS MAY BREAK UP BY MID
MORNING...SO WILL ONLY MENTION ABOUT 4 HOURS OF VCTS FROM KIND-KHUF
AND NORTHWARD.
A COLD FRONT ACROSS WISCONSIN AND IOWA WILL MOVE TO NORTHWEST
INDIANA BY 00Z THURSDAY AND TO CENTRAL INDIANA BY THE END OF THE
PERIOD. WITH DAYTIME HEATING NUMEROUS THUNDERSTORMS ARE EXPECTED TO
REDEVELOP WEDNESDAY AFTERNOON AND MOVE SOUTH ACROSS OUR REGION AFTER
00Z THURSDAY.
CONDITIONS MOSTLY VFR OUTSIDE OF THUNDERSTORMS. ONLY EXCEPTIONS
WILL MENTION MVFR FOG LATE TONIGHT AT KBMG CAUSE TEMPERATURE
DEWPOINT SPREAD ONLY A COUPLE OF DEGREES. MODEL SOUNDINGS INDICATE
PREVAILING CEILINGS MAY BECOME MVFR TOWARD END OF THE FORECAST
PERIOD.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR INZ021-028>031-
035>049-051>057.
&&
SYNOPSIS...50/MR
NEAR TERM...SMF
SHORT TERM...SMF/50
LONG TERM....50
AVIATION...JH/DT
Hazardous weather outlook, Jun 2, 2:39 AM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
339 AM EDT WED JUN 2 2010
INZ062>065-068>072-030745-
MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
339 AM EDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH
DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.
IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS
COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS
RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN
BECOMES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS ON
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ060-061-067-030745-
SULLIVAN-GREENE-KNOX-
339 AM EDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH
DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.
IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS
COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS
RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN
BECOMES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ041-042-049-055>057-030745-
DELAWARE-RANDOLPH-HENRY-JOHNSON-SHELBY-RUSH-
339 AM EDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH
DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.
IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS
COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS
RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN
BECOMES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS
ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028>031-035>040-043>048-051>054-030745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-VERMILLION-PARKE-PUTNAM-HENDRICKS-
MARION-HANCOCK-VIGO-CLAY-OWEN-MORGAN-
339 AM EDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...WITH
DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS.
IN ADDITION...HEAVY RAIN IS POSSIBLE WITH ANY THUNDERSTORM. THIS
COULD LEAD TO LOCALIZED FLOODING WITH THE STORMS...AND PERHAPS
RISES ON AREA RIVERS DEPENDING ON HOW WIDESPREAD THE HEAVY RAIN
BECOMES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM ACTIVITY IS POSSIBLE THURSDAY...AND AGAIN FRIDAY
NIGHT INTO SATURDAY. LOCALIZED FLOODING IS POSSIBLE WITH STORMS
ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL WITH REPORTS.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
SMFLECHT
Thunderstorm Wind, Tippecanoe
- When
- June 2, 4:30 AM EST
- Where
- Tippecanoe County, 2.96 mi SSE of Montmorencie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.440, -87.010
An estimated 60 mph wind gust was observed five miles west of West Lafayette.
Thunderstorm Wind, Tippecanoe
- When
- June 2, 4:50 AM EST
- Where
- Tippecanoe County, 0.21 mi NE of East Yard
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 40.432, -86.847
Reports of a carport roof blown off and a tree downed on a house were reported due to thunderstorm wind gusts. Also, roof damage and a car blown off the road was reported near the intersection of Chauncey Drive and Greenbush Street in northeast Lafayette.
Thunderstorm Wind, Clinton
- When
- June 2, 5:00 AM EST
- Where
- Clinton County, 2.36 mi S of Mulberry
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Crop damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 40.316, -86.677
A roof was blown off of a hog barn by straight line thunderstorm wind gusts near the intersection of W County Road 200 N and N County Road 900 W. Some of the metal and lumber from the roof was littering the corn field on the same property. All hogs were accounted for. This report was relayed by WFLI.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, June 2 to 6, 20102 deaths · 1 event
- Tornadoes and Flash Flood in Texas, June 2, 20106 injured · $2.5 million · EF2 · 29 events
- Tornadoes and Flooding in Ohio, June 2 to 3, 2010$600,000 · EF1 · 20 events
- Flash Flood and Hail in North Carolina, June 2, 2010$1.1 million · 50 kt wind · 8 events
- Flash Flood and Hail in Oklahoma, June 2 to 3, 2010$500,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Georgia, June 2, 20101 injured · $243,000 · 0.75 in hail · 12 events
- Flooding and Hail in Pennsylvania, June 2 to 3, 2010$275,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Texas, June 2, 2010$205,000 · 2 in hail · 17 events
- Hail and Damaging Winds in Texas, June 2, 2010$180,000 · 1.75 in hail · 11 events
- Flooding in Iowa, June 2 to 7, 2010$250,000 · 4 events
- Tornado and Hail in Pennsylvania, June 2, 2010$186,000 · EF0 · 7 events
- Flash Flooding and Hail in Ohio, June 2 to 3, 2010$62,000 · 1 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238005, 238011, 238020.